Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 418, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 13, 2014, 5:20 PM CDT for 4 counties in Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 5:20 PM CDT (22:20 UTC)
- Expired
- Oct 13, 2014, 6:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, MS, Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 5:30 PM CDT | TSTM WND DMG | Starkville, MS | SOME TREES FELL ON POWERLINES ON YELLOWJACKET ROAD ON THE CAMPUS OF STARKVILLE HIGH SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 12:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
442
WUUS54 KJAN 132220
SVRJAN
MSC025-087-103-105-132315-
/O.NEW.KJAN.SV.W.0418.141013T2220Z-141013T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
EASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 520 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEST POINT TO LONGVIEW TO VERNON...AND MOVING EAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MULDROW AND OKTOC AROUND 525 PM CDT.
TIBBEE AND SESSUMS AROUND 530 PM CDT.
WAVERLY AND CRAWFORD AROUND 535 PM CDT.
BENT OAK AND KOLOLA SPRINGS AROUND 540 PM CDT.
CALEDONIA AND DEERBROOK AROUND 545 PM CDT.
STEENS AND PRAIRIE POINT AROUND 550 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARTESIA AND SHUQUALAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3294 8834 3293 8881 3329 8882 3329 8890
3351 8887 3357 8873 3374 8873 3374 8871
3368 8871 3369 8850 3367 8849 3367 8846
3370 8840 3369 8837 3374 8833 3374 8824
TIME...MOT...LOC 2220Z 270DEG 44KT 3367 8868 3342 8885
3294 8885
HAIL...1.00IN
WIND...60MPH
$$
194 follow-up statements
966
WWUS54 KJAN 132227 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT MON OCT 13 2014
MSC025-087-103-105-132315-
/O.CON.KJAN.SV.W.0418.000000T0000Z-141013T2315Z/
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CLAY MS-
527 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLAY...LOWNDES...NOXUBEE AND EASTERN OKTIBBEHA COUNTIES UNTIL 615 PM
CDT...
AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONGVIEW...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STARKVILLE AND SESSUMS AROUND 535 PM CDT.
MULDROW AND TIBBEE AROUND 550 PM CDT.
WEST POINT AROUND 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3294 8834 3293 8881 3329 8882 3329 8890
3351 8887 3357 8873 3374 8873 3374 8871
3368 8871 3369 8850 3367 8849 3367 8846
3370 8840 3369 8837 3374 8833 3374 8824
TIME...MOT...LOC 2227Z 224DEG 30KT 3342 8886
HAIL...<.75IN
WIND...70MPH
$$
19948
WWUS54 KJAN 132246
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT MON OCT 13 2014
MSC025-087-103-105-132315-
/O.CON.KJAN.SV.W.0418.000000T0000Z-141013T2315Z/
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CLAY MS-
546 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLAY...LOWNDES...NOXUBEE AND EASTERN OKTIBBEHA COUNTIES UNTIL 615 PM
CDT...
AT 546 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MULDROW TO TIBBEE TO CRAWFORD...AND MOVING NORTHEAST
AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BENT OAK AROUND 555 PM CDT.
BIGBEE VALLEY AND WAVERLY AROUND 600 PM CDT.
COLUMBUS AFB AROUND 610 PM CDT.
COLUMBUS AND CALEDONIA AROUND 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3294 8834 3293 8881 3329 8882 3329 8890
3351 8887 3357 8873 3374 8873 3374 8871
3368 8871 3369 8850 3367 8849 3367 8846
3370 8840 3369 8837 3374 8833 3374 8824
TIME...MOT...LOC 2246Z 224DEG 30KT 3361 8870 3348 8861
3331 8862
HAIL...<.75IN
WIND...70MPH
$$
19900
WWUS54 KJAN 132254
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT MON OCT 13 2014
MSC025-087-103-105-132315-
/O.CON.KJAN.SV.W.0418.000000T0000Z-141013T2315Z/
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CLAY MS-
554 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLAY...LOWNDES...NOXUBEE AND EASTERN OKTIBBEHA COUNTIES UNTIL 615 PM
CDT...
AT 555 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEST POINT TO TIBBEE TO CRAWFORD...AND MOVING
NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BIGBEE VALLEY AND WAVERLY AROUND 600 PM CDT.
COLUMBUS AFB AROUND 610 PM CDT.
STEENS AND CALEDONIA AROUND 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3294 8834 3294 8876 3329 8873 3334 8872
3350 8872 3357 8873 3374 8873 3374 8871
3368 8871 3369 8850 3367 8849 3367 8846
3370 8840 3369 8837 3374 8833 3374 8824
TIME...MOT...LOC 2255Z 224DEG 30KT 3366 8860 3352 8854
3332 8852
HAIL...1.00IN
WIND...70MPH
$$
19873
WWUS54 KJAN 132306
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT MON OCT 13 2014
MSC105-132317-
/O.CAN.KJAN.SV.W.0418.000000T0000Z-141013T2315Z/
OKTIBBEHA MS-
606 PM CDT MON OCT 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKTIBBEHA COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3294 8834 3294 8844 3294 8868 3327 8866
3349 8865 3357 8867 3368 8869 3368 8863
3369 8850 3367 8849 3367 8846 3370 8840
3369 8837 3374 8833 3374 8824
TIME...MOT...LOC 2307Z 237DEG 36KT 3368 8842 3338 8837
3298 8848
$$
MSC025-087-103-132315-
/O.CON.KJAN.SV.W.0418.000000T0000Z-141013T2315Z/
NOXUBEE MS-LOWNDES MS-CLAY MS-
606 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CLAY...LOWNDES AND NOXUBEE COUNTIES UNTIL 615 PM CDT...
AT 607 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KOLOLA SPRINGS TO 8 MILES NORTH OF BIGBEE VALLEY TO
PAULETTE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
COOKSVILLE AND CALEDONIA AROUND 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3294 8834 3294 8844 3294 8868 3327 8866
3349 8865 3357 8867 3368 8869 3368 8863
3369 8850 3367 8849 3367 8846 3370 8840
3369 8837 3374 8833 3374 8824
TIME...MOT...LOC 2307Z 237DEG 36KT 3368 8842 3338 8837
3298 8848
HAIL...1.00IN
WIND...70MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 4:28 PM CDT, 52 minutes earlier.
Area forecast discussion, Oct 13, 4:28 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT MON OCT 13 2014 .SHORT TERM...THIS AFTERNOON THROUGH WEDNESDAY NIGHT...THE LINE OF SEVERE STORMS CONTINUES TO MAKE ITS WAY THROUGH THE ARKLAMISS REGION THIS AFTERNOON. THE MAIN CONCERN WITH THIS LINE REMAINS WITH THE DAMAGING WIND THREAT AND WE CONTINUE TO RECEIVE REPORTS OF WIND DAMAGE. IN ADDITION WE HAVE GOTTEN A FEW REPORTS OF QUARTER SIZE HAIL AND EVEN SOME LARGER. SOME WARM ADVECTION SHOWERS AND STORMS HAVE DEVELOPED AHEAD OF THE MAIN LINE AS WELL ACROSS EASTERN MISSISSIPPI. BEHIND THE MAIN LINE OF STORMS TEMPERATURES HAVE DROPPED SUBSTANTIALLY INTO THE LOWER TO MID 60S WHILE AHEAD OF THE STORMS READINGS IN THE UPPER 80S CONTINUE. LOCATIONS THAT WERE IN THE WIND ADVISORY HAVE SINCE DROPPED BELOW ADVISORY CRITERIA AND THAT WAS CANCELED A COUPLE OF HOURS AGO. HOWEVER...AHEAD OF THE LINE THERE CONTINUES TO BE GOOD GRADIENT WIND SPEEDS BOTH SUSTAINED AND GUSTS. ROUGH TIMING ESTIMATES THE MAIN LINE SHOULD BE EXITING THE CWA BY AROUND 8PM WITH LIGHT TO MODERATE RAIN AND EMBEDDED THUNDERSTORMS LINGERING BEHIND FOR A FEW HOURS BEFORE ENDING LATER TONIGHT. THE PREVIOUS FLASH FLOOD WATCH ALSO HAS BEEN CANCELED AS RAINFALL RATES HAVE DECREASED IN THE WATCH AREA.COOLER WEATHER WILL MOVE IN AS THE FRONT PASSES BUT CLOUDS WILL BE SLOW TO CLEAR. TUESDAY WILL FEATURE A RATHER SUNNY DAY FOR MOST WITH THE EXCEPTION OF PROBABLY THE NORTHERN PORTIONS OF THE CWA. THIS COMES AS THE UPPER LOW WILL TRACK OFF TO THE NORTHEAST. AS THIS OCCURS IT WILL WRAP AROUND SOME STRATOCUMULUS CLOUDS ALONG WITH SOME LIGHT RAIN PARTICULARLY TO THE NORTHERN PORTIONS OF THE CWA. COOLER AND MORE PLEASANT WEATHER WILL BE IN STORE FOR US THE NEXT SEVERAL DAYS WITH HIGHS TOMORROW ONLY MAKING IT INTO THE LOWER 70S AND SOME MAY NOT EVEN MAKE IT OUT OF THE 60S. WEDNESDAY WILL ALSO FEATURE HIGHS IN THE 70S. OVERNIGHT LOWS BOTH TUESDAY NIGHT AND WEDNESDAY NIGHT WILL BE IN THE 40S. /28/ .LONG TERM...THURSDAY THROUGH THIS WEEKEND...FURTHER MODERATION OF TEMPERATURES IS ANTICIPATED THROUGH THE REST OF THE WEEK AS THE CLOSED LOW PULLS AWAY AND THE NORTHERN EDGE OF SUBTROPICAL RIDGING ENCROACHES FROM THE SOUTH. TEMPERATURES WILL WARM BACK TO AT LEAST SLIGHTLY ABOVE NORMAL LEVELS ONCE AGAIN. MODEL CONSENSUS SHOWS POTENTIAL FOR A WEAK FRONT TO COME INTO THE AREA SOMETIME THIS WEEKEND...WITH THE BOUNDARY PERHAPS HANGING AROUND TO SPUR SOME SHOWERS AND STORMS BY EARLY NEXT WEEK. AT THIS POINT THE ODDS OF RAIN IN LATTER PORTION OF THE 7 DAY FORECAST ARE TOO LOW TO INCLUDE MUCH OFFICIAL MENTION. /BB/ && .AVIATION...MIXTURE OF MVFR AND IFR CONDITIONS ONGOING THIS AFTERNOON AS A LINE OF STORMS MOVES THROUGH ALONG WITH GUSTY WINDS. LIGHT TO MODERATE RAIN WILL FOLLOW INITIAL LINE WHICH WILL CONTINUE TO REDUCE FLIGHT CATEGORIES THROUGH THE EVENING. CLEARING WILL EVENTUALLY TAKE PLACE LATER TONIGHT AND SHOULD BECOME VFR ONCE AGAIN. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 53 70 49 75 / 98 8 7 1 MERIDIAN 59 73 48 76 / 98 17 10 4 VICKSBURG 50 72 45 76 / 59 5 4 0 HATTIESBURG 58 76 49 78 / 98 8 6 2 NATCHEZ 51 73 46 75 / 71 4 4 0 GREENVILLE 53 70 49 75 / 48 9 9 0 GREENWOOD 55 67 49 73 / 81 11 10 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/BB/
Hazardous weather outlook, Oct 13, 2:45 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT MON OCT 13 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>044-047>049-053-054-059>062-141945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN- 245 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ030-031-033-038-039-045-046-050>052-055>058-063>066-072>074- 141945- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 245 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT SEVERE STORMS AHEAD AND ALONG THE EASTWARD MOVING SQUALL LINE WILL CONTINUE UNTIL AROUND 9 PM THIS EVENING. DAMAGING WINDS TO 60 MPH IS THE PRIMARY THREAT WITH A FEW TORNADOES AND HAIL POSSIBLE AS WELL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. CME && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Oct 13, 5:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG JOHNS 32.13N 89.84W
10/13/2014 RANKIN MS LAW ENFORCEMENT
A COUPLE TREES DOWN
&&
CMELocal storm report, Oct 13, 5:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
10/13/2014 LAWRENCE MS EMERGENCY MNGR
A FEW TREES DOWN ON ROBINWOOD RD
&&
CMELocal storm report, Oct 13, 5:07 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL STARKVILLE 33.46N 88.82W
10/13/2014 M1.25 INCH OKTIBBEHA MS TRAINED SPOTTER
REPORTED BY MSU METEOROLOGY
&&
DCOXLocal storm report, Oct 13, 5:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 3 N COLUMBUS 33.55N 88.40W
10/13/2014 LOWNDES MS BROADCAST MEDIA
SEVERAL TREES SNAPPED ALONG HWY 45 NOPTH OF COLUMBUS
&&
DCOXLocal storm report, Oct 13, 5:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 3 N COLUMBUS 33.55N 88.40W
10/13/2014 LOWNDES MS BROADCAST MEDIA
SEVERAL TREES SNAPPED ALONG HWY 45 NORTH OF COLUMBUS
&&
DCOXLocal storm report, Oct 13, 5:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG BURNSIDE 32.85N 89.10W
10/13/2014 NESHOBA MS EMERGENCY MNGR
TREE DOWN BLOCKING 1 LANE OF HWY 15
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:58 PM CDT | Special Weather Statement | JAN | Washington | 42 min |
| Oct 12, 11:39 PM CDT | Special Weather Statement | JAN | Montgomery | 41 min |
| Oct 12, 11:56 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 48 min |
| Oct 13, 3:35 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more | 15 hr |
| Oct 13, 11:27 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 26 min |
| Oct 13, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Oct 13, 11:48 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 42 min |
| Oct 13, 11:50 AM CDT | Tornado Warning | JAN | Bolivar | 22 min |
| Oct 13, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 46 min |
| Oct 13, 12:15 PM CDT | Tornado Warning | JAN | Washington | 33 min |
| Oct 13, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 53 min |
| Oct 13, 12:41 PM CDT | Tornado Warning | JAN | Issaquena, Washington | 64 min |
| Oct 13, 12:42 PM CDT | Tornado Warning | JAN | Issaquena | 48 min |
| Oct 13, 12:46 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| Oct 13, 12:47 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 58 min |
| Oct 13, 1:14 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 61 min |
| Oct 13, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 42 min |
| Oct 13, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 55 min |
| Oct 13, 1:28 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 62 min |
| Oct 13, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 42 min |
| Oct 13, 1:36 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 39 min |
| Oct 13, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren, Yazoo | 44 min |
| Oct 13, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 51 min |
| Oct 13, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Yazoo | 65 min |
| Oct 13, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 64 min |
| Oct 13, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 60 min |
| Oct 13, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Yazoo | 38 min |
| Oct 13, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 47 min |
| Oct 13, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Leflore | 44 min |
| Oct 13, 2:42 PM CDT | Special Weather Statement | JAN | Clarke | 43 min |
| Oct 13, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 43 min |
| Oct 13, 2:58 PM CDT | Special Weather Statement | JAN | Copiah, Lawrence, Lincoln, Simpson | 47 min |
| Oct 13, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 62 min |
| Oct 13, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 44 min |
| Oct 13, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 43 min |
| Oct 13, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 41 min |
| Oct 13, 3:08 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Marion | 32 min |
| Oct 13, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 47 min |
| Oct 13, 3:20 PM CDT | Special Weather Statement | JAN | Lauderdale | 30 min |
| Oct 13, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Montgomery | 51 min |
| Oct 13, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Simpson | 50 min |
| Oct 13, 3:28 PM CDT | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 2 hr |
| Oct 13, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 21 min |
| Oct 13, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 44 min |
| Oct 13, 3:33 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Oct 13, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 45 min |
| Oct 13, 3:53 PM CDT | Special Weather Statement | JAN | Forrest | 47 min |
| Oct 13, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 50 min |
| Oct 13, 3:59 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Oct 13, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 30 min |
| Oct 13, 4:12 PM CDT | Special Weather Statement | JAN | Lawrence, Lincoln | 28 min |
| Oct 13, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 48 min |
| Oct 13, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Webster, Winston | 56 min |
| Oct 13, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 64 min |
| Oct 13, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 36 min |
| Oct 13, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 45 min |
| Oct 13, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 21 min |
| Oct 13, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 56 min |
| Oct 13, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 25 min |
| Oct 13, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Scott | 62 min |
| Oct 13, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 45 min |
| Oct 13, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 44 min |
| Oct 13, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 35 min |
| Oct 13, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 43 min |
| Oct 13, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 65 min |
| Oct 13, 6:01 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 59 min |
| Oct 13, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 43 min |
| Oct 13, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 33 min |
| Oct 13, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 58 min |
| Oct 13, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 71 min |
| Oct 13, 6:43 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.